Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Noticed raise in WBC level after taking medicine for graves' disease. Any alternate medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
The present meds sending up the WBC is there other meds that could be used?
The doctors said that she has to be on the med for life since Graves' disease is uncommon in persons her age, is this a fact?
Posted Tue, 26 Feb 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 17 hours later
Thanks for writing in. There are only 2 drugs for hyperthyroidism -methimazole and propyl thiouracil. The latter is sometimes associated with severe toxicity. So for all practical purposes its only methimezole for graves'. Regarding the second question there is a 40 - 50% chance of attaining remission after 12 -18 months of treatment. Who enters remission & who doesnot depends on a lot of things including age, sex, severity of disease, gland size, levels of T3, T4 etc. Soonly one factor cannot override all other factors. We have to wait for 12 - 18 months to decide if remission is possible or not.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor